Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 24, 2011, 3:30 PM EDT for McCreary County, Wayne County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 3:30 PM EDT (19:30 UTC)
- Expired
- May 24, 2011, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCreary County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 126 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:57 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
125
WUUS53 KJKL 241930
SVRJKL
KYC147-231-242015-
/O.NEW.KJKL.SV.W.0166.110524T1930Z-110524T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTH CENTRAL WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 415 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF MOUNT PISGAH...OR 17 MILES WEST OF ONEIDA...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT PISGAH...GREAT MEADOWS CAMPSITES...PARMLEYSVILLE...GRIFFIN...
CO-OPERATIVE AND BLUE HERON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3660 8464 3660 8479 3661 8490 3661 8491
3678 8458 3664 8446 3659 8455
TIME...MOT...LOC 1930Z 236DEG 25KT 3660 8478
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN2 follow-up statements
909
WWUS53 KJKL 241949
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
349 PM EDT TUE MAY 24 2011
KYC231-241959-
/O.CAN.KJKL.SV.W.0166.000000T0000Z-110524T2015Z/
WAYNE KY-
349 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED AWAY FROM THE WARNED
AREA.
LAT...LON 3660 8464 3660 8472 3666 8468 3669 8457
3664 8446 3659 8455
TIME...MOT...LOC 1949Z 253DEG 30KT 3662 8457
$$
KYC147-242015-
/O.CON.KJKL.SV.W.0166.000000T0000Z-110524T2015Z/
MCCREARY KY-
349 PM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MCCREARY COUNTY UNTIL 415 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF GREAT MEADOWS CAMPSITES...OR 10 MILES NORTHWEST OF ONEIDA...
MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BLUE HERON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3660 8464 3660 8472 3666 8468 3669 8457
3664 8446 3659 8455
TIME...MOT...LOC 1949Z 253DEG 30KT 3662 8457
WIND...HAIL 60MPH 1.00IN
$$
HAL686
WWUS53 KJKL 242010
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT TUE MAY 24 2011
KYC147-242020-
/O.EXP.KJKL.SV.W.0166.000000T0000Z-110524T2015Z/
MCCREARY KY-
410 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCCREARY COUNTY
WILL EXPIRE AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER ADDITIONAL STORMS WITH SMALL HAIL AND GUSTY WINDS ARE
STILL POSSIBLE.
LAT...LON 3660 8464 3660 8472 3666 8468 3669 8457
3664 8446 3659 8455
TIME...MOT...LOC 2010Z 253DEG 30KT 3667 8436
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:54 PM EDT, 36 minutes earlier.
Area forecast discussion, May 24, 2:54 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 254 PM EDT TUE MAY 24 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED WAVES OF TSRA/SHRA PROGRESSING ACROSS ERN KY COUPLED WITH A THICK OVERCAST CLOUD DECK HAS KEPT TEMPS DOWN. EXPECTING CONTINUED TSRA THIS EVENING AS ADDITIONAL DISTURBANCES CYCLE ACROSS THE REGION ALONG A NEARLY STATIONARY FRONT LOCATED EAST TO WEST ACROSS THE MIDDLE OF IL/IN/OH. LOW PRESSURE FORMING IN WRN OK TO MOVE ALONG THE FRONT AND IS EXPECTED TO BE LOCATED IN NRN IN/NWRN OH BY THU NITE. THIS WILL FINALLY DRAG A COLD FRONT THRU THE REGION WITH A GOOD SHOT OF PCPN LATE THU AND THU NITE. AVERAGE PCPN FOR THE 24 HR PERIOD WILL BE BETWEEN 1/2 AND ONE INCH. NOT MUCH VARIATION BETWEEN DAILY HIGHS WITH VALUES IN THE LOWER 80S AS WE REMAIN IN THE WARM SECTOR WITH GENERALLY SOUTHERLY FLOW. NEARLY CONSTANT CLOUD COVER AND OVERNIGHT LIGHT WINDS COUPLED WITH HIGH DWPTS WILL ONLY ALLOW LOWS TO DIP INTO THE MID 60S. .LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED FRIDAY STARTS OUT WITH THE FRONTAL BNDRY EXITING THE REGION. EXPECT LINGERING PCPN FRI AND SOME LIGHT DZ FRI NIGHT AND THEN SOME WRAP AROUND PCPN POSSIBLE ON SAT. THEN WE SHOULD ENTER AN EXTENDED PERIOD OF SEVERAL DAYS WITH NO RAIN. HAVE USED THE ECMWF AS IT HAS BEEN THE MOST CONSISTENT. TEMPS ON FRI WILL BE IN THE UPPER 70S AFTER THE PASSAGE OF THE COLD FRONT...BUT WILL CLIMB INTO THE LOWER 80S BY SAT AND THE UPPER 80S BY SUN AND INTO THE NEW WORK WEEK. && .AVIATION.../18Z TO 18Z/ TAF FORECAST REMAINS CHALLENGING WITH ONGOING PCPN AND EXPECTED ACTIVITY THIS AFTERNOON AND EVENING AS WAVES OF CONVECTION STILL FORMING TO OUR WEST ACROSS CENTRAL KY. IN GENERAL...VFR CONDITIONS ARE EXPECTED...EXCEPT FOR MVFR/IFR WHERE STORMS MOVE THROUGH AND PRODUCE HEAVY RAINFALL. THE THREAT FOR SHOWERS AND STORMS WILL EXIST THROUGH AT LEAST 00Z TONIGHT...WITH RAIN CHANCES TAPERING OFF QUICKLY AFTER SUNSET. EXPECTING SOME LOW STRATUS IN THE MORNING WHICH WILL AFFECT PRIMARILY JKL WITH LIFR ON RIDGETOP LOCATION. LOW CIGS WILL LIFT DURING THE MORNING HOURS BUT ANOTHER ROUND OF SHRA/TSRA PROBABLE ON WED AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ079- 080-083>088-115>118. && SHORT TERM...DUSTY LONG TERM...DUSTY AVIATION...DUSTY
Hazardous weather outlook, May 24, 7:16 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 716 AM EDT TUE MAY 24 2011 KYZ044-050>052-251200- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 716 AM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FROM LATE THIS MORNING INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...WEDNESDAY THROUGH SATURDAY NIGHT. SOME OF THE STORMS ON WEDNESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH WEDNESDAY. KYZ058>060-068-069-079-080-083>088-104-106>120-251200- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 716 AM EDT TUE MAY 24 2011 ...SEVERE THUNDERSTORM WATCH 352 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THIS MORNING INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...WEDNESDAY THROUGH SATURDAY NIGHT. SOME OF THE STORMS ON WEDNESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH WEDNESDAY. KAS
In the hours before
Local storm report, May 24, 12:49 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1249 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL WHITLEY CITY 36.72N 84.48W
05/24/2011 E0.50 INCH MCCREARY KY TRAINED SPOTTER
&&
TBREWERLocal storm report, May 24, 12:51 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1251 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL WHITLEY CITY 36.72N 84.48W
05/24/2011 E0.50 INCH MCCREARY KY PUBLIC
&&
TBREWERSpecial weather statement, May 24, 1:14 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 114 PM EDT TUE MAY 24 2011 KYZ085>087-116-241745- WHITLEY-CLAY-KNOX-BELL- 114 PM EDT TUE MAY 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 PM EDT TUESDAY AFTERNOON... EXTREME SOUTH CENTRAL CLAY... CENTRAL KNOX... CENTRAL WHITLEY AND NORTH CENTRAL BELL. AT 114 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOLDBUG...OR NEAR WILLIAMSBURG...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...INDIAN CREEK AROUND 120 PM EDT...PROVIDENCE AROUND 125 PM EDT...YEAGER AROUND 130 PM EDT...YEAGER AROUND 135 PM EDT...WALKER AROUND 140 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT TUESDAY AFTERNOON FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, May 24, 2:07 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 207 PM EDT TUE MAY 24 2011 KYZ088-113-115>118-241845- KNOTT-PERRY-CLAY-LESLIE-LETCHER-HARLAN- 207 PM EDT TUE MAY 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 PM EDT TUESDAY AFTERNOON... EXTREME SOUTH CENTRAL KNOTT... SOUTHEASTERN PERRY... EXTREME SOUTHEASTERN CLAY... SOUTHERN LESLIE... WESTERN LETCHER AND NORTHERN HARLAN. AT 207 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOZELLE...OR 11 MILES NORTHWEST OF HARLAN...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LEWIS CREEK AROUND 215 PM EDT...BIG FORK AROUND 220 PM EDT...LEATHERWOOD AROUND 225 PM EDT...SLEMP AROUND 230 PM EDT...DELPHIA AROUND 235 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF DIMES IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. GEOGERIAN
Special weather statement, May 24, 3:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 318 PM EDT TUE MAY 24 2011 KYZ085>087-241945- WHITLEY-KNOX-BELL- 318 PM EDT TUE MAY 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT TUESDAY AFTERNOON... SOUTHERN KNOX... EAST CENTRAL WHITLEY AND CENTRAL BELL. AT 318 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOUDEN...OR 9 MILES EAST OF WILLIAMSBURG...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRYANTS STORE AROUND 325 PM EDT...HUBBS AROUND 330 PM EDT...WARREN AROUND 335 PM EDT...TROSPER AROUND 340 PM EDT...FOURMILE AROUND 345 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. GEOGERIAN
Special weather statement, May 24, 3:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 323 PM EDT TUE MAY 24 2011 KYZ088-118-242000- LETCHER-HARLAN- 323 PM EDT TUE MAY 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400 PM EDT TUESDAY AFTERNOON... SOUTHERN LETCHER AND NORTHEASTERN HARLAN. AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHAD...OR 14 MILES SOUTHWEST OF WHITESBURG...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LINEFORK AROUND 330 PM EDT...PARTRIDGE AROUND 335 PM EDT...DAY AROUND 340 PM EDT... EOLIA AROUND 345 PM EDT...ERMINE AROUND 350 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 35 min |
| May 23, 8:46 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 44 min |
| May 23, 8:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 33 min |
| May 23, 9:12 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 48 min |
| May 24, 7:45 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 45 min |
| May 24, 8:16 AM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 44 min |
| May 24, 9:01 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Whitley | 119 min |
| May 24, 9:08 AM EDT | Areal Flood Advisory | JKL | Floyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more | 112 min |
| May 24, 1:34 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 41 min |
| May 24, 2:39 PM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry, Pike | 4 hr |
| May 24, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 47 min |
| May 24, 3:08 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 4 more | 4 hr |
| May 24, 3:12 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 48 min |
| May 24, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 50 min |
| May 24, 3:27 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 19 min |
| May 24, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 29 min |
| May 24, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 63 min |
| May 24, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 56 min |
| May 24, 4:36 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Wayne, Whitley | 3 hr |
| May 24, 4:41 PM EDT | Tornado Warning | JKL | Harlan | 19 min |
| May 24, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 23 min |
| May 24, 5:02 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 6 hr |
| May 24, 6:34 PM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.